For authors
Submission status

Archive (English)
   Volumes 21-40
   Volumes 1-20
   Volumes 41-62
      Volume 62
      Volume 61
      Volume 60
      Volume 59
      Volume 58
      Volume 57
      Volume 56
      Volume 55
      Volume 54
      Volume 53
      Volume 52
      Volume 51
      Volume 50
      Volume 49
      Volume 48
      Volume 47
      Volume 46
      Volume 45
      Volume 44
      Volume 43
      Volume 42
      Volume 41
VOLUME 44 | ISSUE 7 | PAGE 410
MHD stability of nonlocal quasiflute modes in closed magnetic confinement systems
An analytic minimization of a potential-energy functional of MHD perturbations in a finite-pressure plasma is carried out. In closed systems, nonlocal quasiflute modes can develop. They turn out to be more dangerous than localized perturbations. As an example, a necessary and sufficient condition for MHD stability is derived for confinement systems of the DRAKON type. This condition is sufficient for arbitrary current-free paraxial systems with circular magnetic surfaces.

Permission given by American Institute of Physics is appreciated.